How many steriods do I dare put into my system in a length of time?

lipsie
By lipsie Latest Reply 2009-03-11 18:44:33 -0500
Started 2009-03-11 03:34:02 -0500

Okay, first…I hurt my knee so the doctor injected the steriod shot to see if that'll help. Well, the great news there everyone is that I am doing better walking, I have not been using the walker even! So happy for that. Now, um…about five days ago went to the family doctor for my breathing amoung other things so he puts me on a antibotic AND a steriod Prednisone cause my breathing was very bad, not surprised. Now, (sigh) I go to my pain specialist on Thursday whereas I get my Durgestic patch and so on, but he's been stressing the STERIOD shots in my back and I did say I would go ahead this next time. Well my concern is this: My sugars have been so out of wack, and I know that steriods do that, do I dare let him start these shots this month or ask him to wait one more month on it? Sorry so much rambbling but I'm just um… I guess nervous, yeah. It just seems to me like that I should wait, I am not dying as long as he continues what he's been giving me which is planned so I dunno. Thanks for anyones thoughts! Sheila


6 replies

LadyDi - 26259Miller
LadyDi - 26259Miller 2009-03-11 16:47:36 -0500 Report

I don't think you can really get an adequate answer from us here. This is really something your doctor(s) need to determine, having all the info on hand, etc. Sounds like you have more than your share of health issues. I pray you have good doctors and that they will be able to help you deal with it all.

lipsie
lipsie 2009-03-11 18:44:33 -0500 Report

Yeah, I really do have quite a few issues you're right. And different doctors too…I guess I just want to be prepared and I need to be prepared before I go so I know what I am getting into. Thanks though! Sheila

olbeck
olbeck 2009-03-11 13:19:48 -0500 Report

doctors never ,never give me steroids because my bs go way to high i am talking 500-600 my mom nas medicine induced diabetes has to have steroids to breath,so we have a sliding scale and watch her bs closly.

dj7110
dj7110 2009-03-11 05:24:07 -0500 Report

I recieve these shots in my back & shoulder every 6 weeks. They do raise my sugars a lot though too. As this is where I was seeing readings in excess of 500. but haven't had them that high since i was put on humalog.. As I end up taking extra to keep it down cause of higher numbers.

jsd2005
jsd2005 2009-03-11 04:07:30 -0500 Report

Refresh my memory, Do you take insulin or oral medication.
I would suggest if you take insulin, talking with your Dr. about a sliding scale or adjustable insulin dosage while you are taking the steroids. Yes, steroids do wreak total havoc with blood glucose levels. Even if you are on oral meds, you may be able to ask this same question. Performing the sliding scale will help you to maintain a tighter control of your diabetes.

Good Luck

lipsie
lipsie 2009-03-11 07:00:12 -0500 Report

ahhh, sorry I seem to forget to share all the info still, yes I am on oral and the sliding scale as well but I am not suppose to use the insilin unless my sugar is high prior to meals, though I admit I do use it otherwise. hmmmm Thank you! Sheila

Next Discussion: Dr's and Diabetes »